MAUDE Adverse Event Report: COVIDIEN EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number E1455NSB
Medical Device Problem Codes Peeled/Delaminated (1454); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 07/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during a breast reconstruction using a deep inferior epigastric artery perforator (diep) flap procedure, a small clear plastic piece became dislodged from the cautery tip when cautery was not in use.This particular plastic component was not known to come off or be loose under normal conditions, so its detachment was unexpected.These tips were not individually wrapped but are packaged in a small zip-lock style bag with other small items within the surgical pack.They noted the missing piece and immediately alerted the surgeon.A thorough search of the sterile field was conducted but the piece could not be located.An intraoperative x-ray was performed; the imaging showed no foreign objects to be found.The procedure was completed as normal.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EDGE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
Manufacturer (Section G)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22734707
Report Number9610849-2025-00026
Device Sequence Number9240610
Product Code GEI
UDI-Device Identifier10884521037137
UDI-Public10884521037137
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K955836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE1455NSB
Device Catalogue NumberE1455NSB
Device Lot Number242110282R
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Initial Report FDA Received Date08/06/2025
Date Device Manufactured07/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown